MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number RRT08070080L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The medical device returned to a third party for investigation.The analysis report was shared with gore and evaluated appropriately.The investigation is still ongoing.The results will be included in the final report.
 
Event or Problem Description
It was reported to gore that patient underwent endovascular treatment for an axillo-femoral bypass in order to treat an acute ischemia of the lower limb by using a gore-tex® stretch vascular graft - thin-walled removable ringed.It was stated that the prosthesis was implanted on (b)(6) 2010 and after about 9 years and 2 months on (b)(6) 2019, the prothesis was explanted due to its infection which lasted for 4 weeks before its explantation.As reported by the surgeon, no germ was found.
 
Additional Manufacturer Narrative
H6 evaluation codes investigation findings 213 refer to phr- and sterilization -review and explant investigation.Phr-review: a review of the manufacturing records indicated the lot met all pre-release specifications.Sterilization-review: all of the sterilization documents were reviewed.The sterilization batch was processed in accordance with standard operating procedures and met all processing requirements.The following is a summary of the ei observations: tissue present: yes.The ablumen of vgf was encased in a layer of white/tan tissue with areas of yellow/white tissue accumulation near each extremity (presumptive adipose).Only a small portion of the device abluminal surface could be observed, near extremity a.The lumen appeared to be unobstructed at both extremities and water was able to pass through the fragment.However, lumen patency could not be determined with the images provided.Both extremities presented with clean edges.Extremity a was ovular in shape and extremity b was ovular to c-shaped, which was consistent with extremities being cut by sharp surgical instruments (i.E., scalpel, scissors).Request for additional analysis: no.Reason: material disruptions (i.E., transections) are consistent with those caused by surgical instrumentation (i.E., scalpel, scissors) used during the explant process.Based on the ei¿s review of the third party report and reason for explant (infection), no additional analysis is requested.Presence of infection can not be determined with the information provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Correction: b5: the event description was corrected concerning the official trade name.Instead of gore-tex® stretch vascular graft - thin-wall removable rings it must be gore-tex® vascular graft - thin-wall removable rings.
 
Event or Problem Description
It was reported to gore that patient underwent surgical treatment for an axillo-femoral bypass in order to treat an acute ischemia of the lower limb by using a gore-tex® vascular graft - thin-wall removable rings.It was stated that the prosthesis was implanted on (b)(6) 2010 and after about 9 years and 2 months on (b)(6) 2019, the prothesis was explanted due to its infection which lasted for 4 weeks before its explantation.As reported by the surgeon, no germ was found.

Brand Name
GORE-TEX VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10620041
Report Number2017233-2020-01319
Device Sequence Number19490731
Product Code DSY
UDI-Device Identifier00733132611102
UDI-Public00733132611102
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K880167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2012
Device Model NumberRRT08070080L
Device Catalogue NumberRRT08070080L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer05/06/2021
08/18/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date05/25/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR